Alert archive / Arkansas / Flash Flood Warnings in 1993
Flash Flood Warning 52, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 28, 1993, 2:28 AM CDT for Polk County, Arkansas. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1993, 2:28 AM CDT (07:28 UTC)
- Expired
- Jun 28, 1993, 4:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Polk County, AR
The nearest sounding before it
Longview/Gregg, TX (KGGG), launched 00:00Z, 7.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2897 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 280729 FFWFSM ARC113-280930- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 228 AM CDT MON JUN 28 1993 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 430 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST ARKANSAS ...SOUTHEASTERN POLK COUNTY AT 225 AM CDT RADAR WAS SHOWING A STATIONARY THUNDERSTORM IN THE SHADY LAKE RECREATION AREA OF SOUTHEAST POLK COUNTY ARKNASAS. THIS THUNDERSTORM HAS BEEN IN THE SAME AREA FOR TWO TO THREE HOURS WITH RAINFALL RATES UP TO TWO INCHES AN HOUR. ROADS AND ESPECIALLY LOW WATER CROSSINGS WILL BE IMPASSIBLE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST DEATHS IN FLASH FLOODING OCCUR IN XAUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 10:00 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 27, 10:00 PM CDT, 4 hours 28 minutes before
FPUS3 KTUL 280201
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
1000 PM CDT SUN JUN 27 1993
PRETTY MUCH THE SAME SCENARIO AS LAST EVNG WITH STMS OVR KS/NE
MOVG WITH THE FLOW GENRLLY TWRD FA. A WK S/WV RESULTED IN SCTD
RW/TRW OVR SOME OF THE ERNMOST COUNTIES INTO WRN AR DURING THE
LATE AFTN AND EARLY EVNG HRS...BUT WTR VPR LOOP SHOWS THIS FTR
HAS NOW MOVD EAST AND ACTVTY HAS DIED OR MOVD WELL EAST OF THE
AREA.
TREND OF AFTN PKG LOOKS GOOD WITH LO POPS IN THE NORTH AS KS
PRECIP COULD ONCE AGN REACH THOSE AREAS BEFORE FADING...BUT
WL CUT POPS BACK A BIT. TEMPS APR ON TRAK...SO PLAN ONLY A
FEW MINOR CHGS THIS EVNG.
...04...
.OK...NONE.
BR>B>PqFAAK
YF)OFTCN:
\_=FQUSD
RFQUS
VeFZUSp
^MFPCN4
[{FUCA
Q{FPUS
Q#FXUS@
HPmFQUS
WFQUS8
TY-FQUS<
8SrFQUS
4TmFQUS
S%FQUS
W}FQUSH
d[wFQUSn
d\\8MFTGIz
\uFTUS
]FQUS
\_FPUS
^kmFQUS|
B 91408 NIL=>B>`"CDT RFQUS^
S%FQUS
U_{FPUS
%LRFQUS
WU#FXUS|
870. VARIABL TO 10 MPH.SUNNY INCHFQUS|
PmFQUS
WFQUS8
TSeFQUS
DeFQUSp
TmFQUS
PqFAAK
Q#FXUS@
HSrFQUS
4W}FQUSH
dQ{FPUS
PqFQUS
LVeFZUSpNearby
Flash Flood Warnings in Arkansas, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.